MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545200
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was used in the papilla during a procedure performed on (b)(6) 2025.During the procedure, the autotome opened at the level of the iron loop, and when it was time to coagulate to open the papilla, the iron bar broke.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Additional Manufacturer Narrative
Block h2 (additional information): block b5 (describe event or problem) and block h6 (device codes) have been updated.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was used in the papilla during a procedure performed on (b)(6) 2025.During the procedure, the autotome opened at the level of the iron loop, and when it was time to coagulate to open the papilla, the iron bar broke.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.Additional information received on september 18, 2025.The type of procedure performed was endoscopic retrograde cholangiopancreatography (ercp).It was reported that the cutting wire broke.No part of the cutting wire detached and fell into the patient, and the procedure was completed with another of the same device.It was reported that the exposed cutting wire was not fully exited the endoscope when the device was energized; however, according to the instructions for use (ifu), warning: verify that the cutting wire has exited the endoscope by visualizing it on the endoscope monitor.Failure to do so may result in contact between the cutting wire and the endoscope while electrical current is applied.This may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was used in the papilla during a procedure performed on (b)(6) 2025.During the procedure, the autotome opened at the level of the iron loop, and when it was time to coagulate to open the papilla, the iron bar broke.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.Additional information received on september 18, 2025 the type of procedure performed was endoscopic retrograde cholangiopancreatography (ercp).It was reported that the cutting wire broke.No part of the cutting wire detached and fell into the patient, and the procedure was completed with another of the same device.It was reported that the exposed cutting wire was not fully exited the endoscope when the device was energized; however, according to the instructions for use (ifu), warning: verify that the cutting wire has exited the endoscope by visualizing it on the endoscope monitor.Failure to do so may result in contact between the cutting wire and the endoscope while electrical current is applied.This may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results the returned autotome rx 39 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Additionally, the device was used in a manner inconsistent with a written instruction in the instructions for use (ifu), according to the ifu states: warning: verify that the cutting wire has exited the endoscope by visualizing it on the endoscope monitor.Failure to do so may result in contact between the cutting wire and the endoscope while electrical current is applied.This may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope; however, it was reported that the exposed cutting wire was not fully exited the endoscope when the device was energized.Since the instructions for use were not followed, this could have impacted the device overall performance and contributed to the reported complaint, energizing the device when the exposed cutting wire was not fully exited the endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope.The investigation findings and all information available concludes the most probable root cause is failure to follow instructions.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23022540
Report Number3005099803-2025-04575
Device Sequence Number9546948
Product Code KNS
UDI-Device Identifier08714729444770
UDI-Public(01)08714729444770(17)280116(10)35645605
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545200
Device Catalogue NumberM00545200
Device Lot Number0035645605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/18/2025
10/24/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/08/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown